Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF
Book Information:

Authors: G. Kresin and V. Maz’ya
Title: Maximum principles and sharp constants for solutions of elliptic and parabolic systems
Additional book information: Mathematical Surveys and Monographs, vol.\ 183, American Mathematical Society, Providence, RI, 2012, viii+317 pp., ISBN 978-0-8218-8981-7, US $96.00.

References [Enhancements On Off] (What's this?)

  • [Eva10] Lawrence C. Evans, Partial differential equations, 2nd ed., Graduate Studies in Mathematics, vol. 19, American Mathematical Society, Providence, RI, 2010. MR 2597943
  • [Fra00] L. E. Fraenkel, An introduction to maximum principles and symmetry in elliptic problems, Cambridge Tracts in Mathematics, vol. 128, Cambridge University Press, Cambridge, 2000. MR 1751289
  • [Joh82] Fritz John, Partial differential equations, 4th ed., Applied Mathematical Sciences, vol. 1, Springer-Verlag, New York, 1982. MR 831655
  • [Kha92] Dmitry Khavinson, An extremal problem for harmonic functions in the ball, Canad. Math. Bull. 35 (1992), no. 2, 218–220. MR 1165171, 10.4153/CMB-1992-031-8
  • [LG13] Julián López-Gómez, Linear Second Order Elliptic Operators, World Scientific, Singapore, 2013.
  • [Mir70] Carlo Miranda, Partial differential equations of elliptic type, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 2, Springer-Verlag, New York-Berlin, 1970. Second revised edition. Translated from the Italian by Zane C. Motteler. MR 0284700
  • [PS07] Patrizia Pucci and James Serrin, The maximum principle, Progress in Nonlinear Differential Equations and their Applications, 73, Birkhäuser Verlag, Basel, 2007. MR 2356201
  • [PW84] Murray H. Protter and Hans F. Weinberger, Maximum principles in differential equations, Springer-Verlag, New York, 1984. Corrected reprint of the 1967 original. MR 762825
  • [Rad19] J. Radon, Uber die randwertaufgaben beim logaritmischen potential, Sitz.-Ber. Akad. Wiss. Wien Math. naturw. Kl 128 (1919), 1123-1167.
  • [Spe81] René P. Sperb, Maximum principles and their applications, Mathematics in Science and Engineering, vol. 157, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1981. MR 615561

Review Information:

Reviewer: Dmitry Khavinson
Affiliation: Department of Mathematics University of South Florida
Journal: Bull. Amer. Math. Soc. 51 (2014), 701-704
Published electronically: May 29, 2014
Review copyright: © Copyright 2014 American Mathematical Society